Please use this identifier to cite or link to this item:
|Title:||Complications and failure of anticoagulation therapy in the treatment of venous thromboembolism in patients with disseminated malignancy.||Austin Authors:||Chan, A;Woodruff, R K||Affiliation:||Austin Hospital, Heidelberg, Vic.||Issue Date:||1-Apr-1992||Publication information:||Australian and New Zealand Journal of Medicine; 22(2): 119-22||Abstract:||Thirty-one patients with malignancy, anticoagulated for the treatment of venous thromboembolism (VTE) are reported. Complications of treatment included major bleeding (35%), redevelopment of VTE whilst on therapeutic levels of anticoagulants (13%) and recurrent VTE following cessation of anticoagulant (42%). Forty-two per cent of patients died within three months of initiating anticoagulant therapy. The cause of death was progressive malignancy, except in one patient who died of anticoagulant-related bleeding. The high incidence of bleeding is frequently associated with over-anticoagulation and indicates the need for improved monitoring. The frequent recurrence of VTE is associated with chronic disseminated intravascular coagulation, for which warfarin is ineffective and heparin is indicated.||Gov't Doc #:||1530532||URI:||https://ahro.austin.org.au/austinjspui/handle/1/9785||Journal:||Australian and New Zealand Journal of Medicine||URL:||https://pubmed.ncbi.nlm.nih.gov/1530532||Type:||Journal Article||Subjects:||Adult
|Appears in Collections:||Journal articles|
Show full item record
checked on Dec 6, 2023
Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.